MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; REFERENCE SENSOR

ORTHALIGN, INC. ORTHALIGN PLUS; REFERENCE SENSOR
Model Number 403087-06
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that both sensors gave inverted/retroverted reading for the cup.The rep, staff and surgeon insist the cup adaptor was facing the correct position.
 
Additional Manufacturer Narrative
At this time there is no known injury to the patient.The device has been returned to orthalign therefore an investigation into the alleged accuracy issue will be performed and a follow-up report will be submitted.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that could be caused to the patient by an inaccurate device measurement.
 
Additional Manufacturer Narrative
No fault could be found with the returned reference sensor 5 unit.The reference sensor powered up and successfully passed horizontal, vertical, and side calibration.The sensor also successfully completed multiple simulated maneuvers during testing.The reference sensor was found to function as design.It is suspected that the user experienced inverse angle measurements by selecting the incorrect hip (i.E.Left/right) on the navigation unit during back table set up.By selecting the incorrect hip during set up, when the user has correctly performed the registrations and is measuring cup angle, the cup angle will show -40 degrees instead of 40 degrees as expected.There is no navigational log available for review, so this suspicion cannot be confirmed.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign will continue to monitor this issue and take action if or when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
REFERENCE SENSOR
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key12830846
Report Number3007521480-2021-00027
Device Sequence Number19924472
Product Code OLO
UDI-Device Identifier00851977007888
UDI-Public00851977007888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403087-06
Device Catalogue Number403087-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown